Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: acute anxiety
Created On 5/21/13 1:04 PM
Topic View:

View thread in raw text format


toy123
Senior Supporter

Posts: 834
Joined: Sep 2009

5/21/13 1:04 PM
User is offline

Hi dr price,

I suffer from acute anxiety. I've tried all types of anti anxiety meds. Right now I'm on valium 5mg bid and its not helping. What do u recommend?


-------------------------
Sometimes you need to run away just to see who will follow you.

Sometimes when I say "I'm okay", I want someone to look me in the eyes, hug me tight and say "I know you are not".

Just because I'm smiling doesn't mean I'm happy.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/22/13 12:11 AM
User is offline

What are all the medications you have tried? By "anxiety" you mean worries, fears, concerns, panic, obsessions? Any other diagnoses?

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

6/6/13 8:55 PM
User is offline

what about chest pain? like feels like a hand is clenching my chest and not letting me breathe. its terrifying.
im not going to my regular doc if its something unrelated to anxiety anyways.
its too hard to breath it out somehow, its too simple.
im scared im gonna cause myself to have an early heart attack feeling this way gd forbid.
Is that possible that people with un taken care of anxiety have heart attacks?
and what can be done for this tight unbearable feeling?
thanks.


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/7/13 8:47 AM
User is offline

Slow, deep, diaphragmatic breathing can help. In through the nose, out through the mouth.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

6/7/13 8:58 AM
User is offline

breathing doesnt help me like i said before. i ended up taking a bath so that helped a little.

is it true i can cause myself to have a heart attack with all the stress/anxiety?


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/7/13 9:04 AM
User is offline

If you have underlying heart problems like an elderly person with congestive heart failure for example, anxiety can exacerbate such problems but rarely with an otherwise healthy cardiac baseline.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

6/7/13 9:06 AM
User is offline

ok thanks.


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

6/7/13 7:58 PM
User is offline

i am so ANXIOUS. i cant remember feeling this way in a while. my chest really hurts. i tried breathing and it did help a little.
the worst is i feel so DISCONNECTED from people like my mother. i feel i am on an island screaming for help but no one can hear me or speaks my language. this is UNBEARABLE. there has got to be a way out unless gd wants me to die this way.
please HELP.......understand my language!!!!!!!!!!!!!!!!


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/9/13 7:08 PM
User is offline

Any distracting activities may help- music, holding ice cubes, taking walk, bath, shower, talking to someone etc.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Shver
Supporter

Posts: 111
Joined: Jun 2013

6/21/13 2:04 PM
User is offline


My acute anxiety has subsided some over the last two weeks.
I have some questions concerning meds. For over 10 years, I have been
taking 40mg of Paxil and it has been very beneficial. Recently, I have gotten
spells of anxiety from my OCD resurfacing. The psychiatrist raised the Paxil
dosage to 60mg per day and prescribed Klonopin 0.5 mg twice a day as needed.
Most days I do take two pills of Klonopin.
My concern is that I might get addicted to the Klonopin. I am also
concerned about the effects of the higher dosage of Paxil.


Another related question. There are labs that perform DNA analysis to determine the
'best' SSRI for you. Are these legitimate ?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/23/13 10:02 AM
User is offline

Genetic testing can tell you how well your body metabolizes medications to see if you need a higher or lower dose. What side effects are you concerned about with Paxil- most common are sedation, weight gain or decreased libido. Klonopin twice a day over a long term may be habit forming so once the higher dose of Paxil kicks in you may be able to taper off. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Shver
Supporter

Posts: 111
Joined: Jun 2013

6/23/13 4:55 PM
User is offline

Quote

Originally posted by: Dr. Price MD
Genetic testing can tell you how well your body metabolizes medications to see if you need a higher or lower dose. What side effects are you concerned about with Paxil- most common are sedation, weight gain or decreased libido. Klonopin twice a day over a long term may be habit forming so once the higher dose of Paxil kicks in you may be able to taper off. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com


My concern is with the long term effects of 60mg not so much the side effects.
However, I do hae one of the side effects you mention but I would rather
discuss that one privately.
I have been the higher dose of Paxil fro three weeks. I am feeling better which might
be the Paxil or the counseling I am receiving.
I still feel a need to take Klonopin at least once a day. My most anxious moments are
when I wake up in morning or from a nap


Edited: 6/23/13 at 4:59 PM by Shver
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/24/13 12:22 AM
User is offline

Not much in the way of long term side effects on 60mg Paxil.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.